MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 15 DEGREE X 14MM; LAVAGE, JET

SMITH & NEPHEW MEDICAL LTD. VERSAJET EXACT ASSY, 15 DEGREE X 14MM; LAVAGE, JET
Model Number 66800040
Medical Device Problem Codes Leak/Splash (1354); Improper Flow or Infusion (2954); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during debridement surgery, the bending part of a versajet handpiece did not match, for which water splashed in all directions.Surgery was resumed, after a significant delay greater than 30 min, with a smith & nephew back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the affected product has been received and evaluated.A visual and functional evaluation has been performed, confirming that the distal tip was bent, which caused the handpiece to not perform correctly, resulting in an inaccurate stream.The probable cause is confirmed to be a raw material defect.Documentation review.The manufacturing records, reveal no contributory factors, the batch associated to this product was released according to the finished product specifications.Risk documentation has been reviewed, this material defect and functional failure is anticipated and deemed to be acceptable.Historical review, considering the affected product and event type, has revealed no other cases from this batch, with no relevant historical corrective actions.No adverse trends have been observed therefore no further action is deemed necessary at this time.

Brand Name
VERSAJET EXACT ASSY, 15 DEGREE X 14MM
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
101 hessle road
hull east riding of yorkshire HU3 2-BN
UK   HU3 2BN
5123913905
MDR Report Key14290067
Report Number8043484-2022-00142
Device Sequence Number12114767
Product Code FQH
UDI-Device Identifier00040565124674
UDI-Public00040565124674
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K143115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number66800040
Device Catalogue Number66800040
Device Lot Number50963215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2022
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown